Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anesthesia

Possible Allergy to Dye in Facet Injections

02/19/2009

Question:

Thank you for your response, but I didn`t ask my question correctly. What is the pre-treatment (steroids, etc.) that is used before a facet injection, and is it successful? I have a possible allergy to the dye in facet injections and want to know what some of the other treatment options are.

Answer:

I am sorry, I did not notice that you have a dye allergy. For facet injections, "dye" or contrast is not essential. Alternatively, gadolinium, a "dye" used in MRI is radioopaque and can be used instead of the usual iodine-based dyes that cause allergy because of the iodine.

For more information:

Go to the Anesthesia health topic, where you can:

Response by:

Salim M Hayek, MD, PhD Salim M Hayek, MD, PhD
Associate Professor of Anesthesiology & Perioperative Medicine
School of Medicine
Case Western Reserve University